My addiction began in June of 2009. I started using heroin socially, snorting tiny lines at parties. That lead into an abyss of shooting a half gram on bad days and a gram and half on good days. I decided, however, that it was time to quit, as no one in my family really understood how bad off I was. I was embarrassed and ashamed to admit it to anyone, so I bought 2 subs off the street and somehow talked my doctor into writing me out a script for lyrica. I used the 2 subs over a 1 week period and the lyrica (225 mg) over a 1 week period. The withdrawls were VERY minor, compared to what I thought was going to happen, as I would wake up sick in the past, which is why I kept using. However, it is now 3 weeks since I stopped the lyrica, 5 weeks since the heroin, yet I am still fatigued. I have occasional cravings, but that was to be expected. Its the fatigue I cannot comprehend. How long does this last? All my muscles feel week and I yawn all the time! Does anyone have any idea how this will last?
Welcome to the board. Such good news that you have stopped using heroin.
The fatigue and yawning are normal after we stop the drugs.
The yawning comes because your respiratory system is restoring itself. It becoames very depressed while we are using. When the yawning satarted for me, it was only "half" yawn, never totally completed and iit drove me nuts. I can still remember the first full yawn and wanting to celbrate. Haha.
The fatigue can last a while... easily two-three months. The drughs wore our bodies and brains out and it takes a while for everything to restore to where it was originally.
I hope you have a support plan in place. AA/NA/private counseling of some kind. It is too, too easy to slip if we do not have this support in place.
Stay strong, stay clean and be patient with your body.
Always with Hope
The Following User Says Thank You to reachout For This Useful Post: dee088 (09-25-2011)
Hi Raiyvlen welcome here. Reachout said it all. I am a recovering alcoholic and went thru minimal withdraws. One was fatigue. It lasted about 6 weeks which seemed like forever. Your body is going thru changes. Some noticeable some not. Just keep at it! Stay clean and stay away from your friends that use. Too much temptation. I'm praying for you! I know you will stay clean. Sobriety is awsome. Be Good Stay strong.
I agree tht the yawning sucks...but it is funny sometimes cuz it happens at the WORST of times and you try to explain it and people look at you like "yeah right".
The weakness isn't the worst of it... the brain fog lasted for me about a year. The fatigue will soon go away, really, really soon. The brain fog may last quite some time but what's interesting is you start to see things clearly and remember things that you just couldn't do while using and you start to feel superhuman. It's one of the benefits of quitting I guess.
Good luck! KEEP IT UP!
People WANT you, NEED you, PLEASE you, TAKE you, LOVE you, HATE you, PLAY you, RATE you, SAVE you and BREAK you... but it's what MAKES YOU, YOU!